MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-25
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the phenom 27 microcatheter was positioned, the pipeline flex with shield technology stent was advanced, but there was resistance during stent delivery.While withdrawing the stent, the stent protective sleeve, along with the tip radiopaque coil, was disconnected from the push guidewire.The stent was replaced with a medtronic stent to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, posterior communicating artery aneurysm with a max diameter of 6 mm and a 5 mm neck diameter.The landing zone arterial diameter was 3.7 mm distally and 3.9 mm p roximally.It was noted the patient's vessel tortuosity was minimal.Vascular access was obtained via the femoral artery.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed blood stasis within the aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included 5f 115cm and 125cm navien intracranial support catheter.
 
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id fg15150-0615-1s (lot: 229500085).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the phenom 27 microcatheter was also replaced to complete the procedure.Only one n avien catheter length was used, not both the 115cm and 125cm versions.Resistance was encountered throughout the entire process of stent delivery, but there was no resistance during resheathing into the catheter or during retrieval.The causes of the resistance as well as the damage to the protective sleeves and tip coil were not determined.A continuous saline flush was administered and maintained as indicated in the ifu.No additional damage to the pipeline pushwire or catheter was observed beyond what was already reported.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within shipping box; and within a plastic bio-pouch.The pipeline flex was returned outside the phenom 27 catheter.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The pushwire was found to be detached at hypotube proximal to the wire weld and the remaining section was not returned for analysis.Therefore, any contributing factors could not be assessed.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.The catheter body was found to be cut at ~134.5cm from distal end.The catheter hub and proximal section of the catheter were not returned for analysis.Therefore, any contributing factors could not be assessed.In addition, the catheter body was found to be kinked at ~32.0cm from distal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.¿ testing/analysis: the total length of the catheter was measured to be ~134.5cm.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the customers¿ complaint was confirmed as the pushwire was found to be detached at hypotube proximal to the wire weld.Possible causes include vessel tortuosity and lack of continuous flush with heparinized saline.The customer stated a continuous flush with heparinized saline was administered and vessel tortuosity was minimal, ruling these factors out as potential causes.However, the root cause could not be determined.The pipeline flex shield and phenom 27 catheter were confirmed to have resistance during delivery/retrieval as the pipeline flex shield and phenom 27 catheter were found to be damaged.From the damages seen on the hypotube (stretching); braid (frying); and catheter (kinking); it appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The vessel tortuosity was minimal and the catheter was continually flushed with heparanized saline as ind icated in the ifu.Which eliminates these factors out as potential causes.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23959015
Report Number2029214-2026-00007
Device Sequence Number5611340
Product Code OUT
UDI-Device Identifier00763000284282
UDI-Public(01)00763000284282(17)270422(10)B721556
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-25
Device Catalogue NumberPED2-375-25
Device Lot NumberB721556
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer01/09/2026
02/12/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/30/2026
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown